Journal d’Analyse Mathématique

, Volume 75, Issue 1, pp 185–228

Dense analytic subspaces in fractalL2-spaces

Authors

    • Department of MathematicsThe University of Iowa
  • Steen Pedersen
    • Department of MathematicsWright State University
Article

DOI: 10.1007/BF02788699

Cite this article as:
Jorgensen, P.E.T. & Pedersen, S. J. Anal. Math. (1998) 75: 185. doi:10.1007/BF02788699

Abstract

We show that for certain self-similar measures μ with support in the interval 0≤x≤1, the analytic functions {ei2πnx:n=0,1,2, …} contain an orthonormal basis inL2 (μ). Moreover, we identify subsetsP ⊂ ℕ0 = {0,1,2,...} such that the functions {en:n ∈ P} form an orthonormal basis forL2 (μ). We also give a higher-dimensional affine construction leading to self-similar measures μ with support in ℝν, obtained from a given expansivev-by-v matrix and a finite set of translation vectors. We show that the correspondingL2 (μ) has an orthonormal basis of exponentialsei2πλ·x, indexed by vectors λ in ℝν, provided certain geometric conditions (involving the Ruelle transfer operator) hold for the affine system.

Copyright information

© Hebrew University of Jerusalem 1998